Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 253, NWS Wichita, KS

June 25, 2019Ellsworth County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2019, 10:23 PM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 10:23 PM CDT (03:23 UTC)
Expired
Jun 25, 2019, 11:30 PM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2470 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:43 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 6:43 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
643 PM CDT Tue Jun 25 2019

.SHORT TERM...(This evening through Friday night)
Issued at 227 PM CDT Tue Jun 25 2019

Main forecast challenge will be convective trends over the next
several hours. Storms are expected to develop along a weak surface
boundary late this afternoon or early evening. Regional 88Ds and
vis satellite show this boundary stretching from east of Goodland
to near Hastings Nebraska, which is a bit further north than
models originally projected. If this boundary ends up being the
main focus for storms, then storm chances would be delayed for our
forecast area. Corfidi vectors point south and southeast tonight,
so where storms initially develop will play a major role in how
much of our forecast area has a chance to be affected. Still feel
the north and northeast portion of our forecast area has a chance
tonight, especially if something can develop over south central
Nebraska or northwest KS. Another scenario would be for storms to
develop over northeast CO and move into central KS by around or
after midnight. Any storms that are able to affect the area
tonight would have a large hail and damaging wind threat.

Return flow will remain over the Southern and Central Plains on
Wed allowing for slightly above normal temps and muggy conditions.
There is good model agreement in lifting an upper impulse out of
the Central Rockies and across northern KS and southern Nebraska
Wed evening. Current thinking is that storms associated with this
feature will stay north of the forecast area. Upper ridging is
expected to increase Thu into Fri from the southern High Plains
into the Mid Mississippi Valley. This will bring a trend of above
normal temps and continued moist low levels.

.LONG TERM...(Saturday through Tuesday)
Issued at 227 PM CDT Tue Jun 25 2019

Strong upper ridging is expected to persist through the weekend
across the region which will finally allow for a prolonged drying
out period. This setup looks to continue at least into the start
of the next work week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 641 PM CDT Tue Jun 25 2019

VFR is anticipated across the area this evening. There is a very
small chance that we could see the cluster of storms across
southern Nebraska propagate toward the area but confidence remains
too low to mention in area TAFs at this time. Breezy southeast
winds early this evening will diminish overnight before increasing
again during the day on Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  92  71  94 /  20  10  10  10
Hutchinson      68  93  71  94 /  20  10  10  10
Newton          69  92  70  93 /  20  10  10  10
ElDorado        70  91  70  91 /  20  10  10  10
Winfield-KWLD   70  91  71  92 /  20  10  10  10
Russell         65  95  71  96 /  20  10  10  10
Great Bend      67  94  71  96 /  20  10  10   0
Salina          67  94  71  96 /  20  10  10  10
McPherson       67  93  70  94 /  20  10  10  10
Coffeyville     70  90  70  91 /  20  10  10  10
Chanute         70  90  70  90 /  20  10  10  10
Iola            69  90  70  91 /  20  10  10  10
Parsons-KPPF    70  90  70  90 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...MWM
Hazardous weather outlook, Jun 25, 3:28 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Tue Jun 25 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260900-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Tue Jun 25 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few storms will be possible over central Kansas tonight. The
stronger storms will be capable of half dollar size hail and 60 mph
winds.

River levels will remain high with some rivers in flood across the
area. Please refer to the latest flood warnings and statements for
the most up to date information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A very warm and humid stretch of weather is expected Friday through
at least Saturday. This will result in heat indices around 100
degrees each afternoon across much of the area.

River levels will remain high with some river flooding continuing
late into the week. Refer to the latest flood warnings and
statements for the most up to date information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight across parts of central
Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson

In the hours before

Special weather statement, Jun 25, 10:15 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
1015 PM CDT Tue Jun 25 2019

KSZ033-048-260345-
Ellsworth KS-Lincoln KS-
1015 PM CDT Tue Jun 25 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  North central Ellsworth County in central Kansas...
  Southern Lincoln County in central Kansas...

* Until 1045 PM CDT.

* At 1012 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Sylvan Grove, or 10 miles north
  of Wilson...moving southeast at 25 mph.

* Hail up to the size of nickels...and wind gusts up to 50 mph will
  be possible with this storm.

* Locations impacted include...
  Ellsworth, Lincoln, Sylvan Grove, Westfall and Ellsworth Airport.

LAT...LON 3897 9794 3867 9822 3893 9849 3898 9849
      3914 9837
TIME...MOT...LOC 0315Z 301DEG 20KT 3897 9840

BUTLER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:15 PM CDTSpecial Weather StatementICTEllsworth, Lincoln30 min
Jun 25, 10:42 PM CDTSpecial Weather StatementICTSaline33 min
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningICTSaline43 min
Jun 25, 11:07 PM CDTAreal Flood WarningICTLincoln5 hr
Jun 25, 11:19 PM CDTSpecial Weather StatementICTSaline26 min
Jun 25, 11:24 PM CDTAreal Flood WarningICTSaline4 hr
Jun 25, 11:30 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell50 min
Jun 25, 11:46 PM CDTSpecial Weather StatementICTChase, Marion, Saline29 min
Jun 25, 11:54 PM CDTFlash Flood WarningICTLincoln4 hr
Jun 26, 12:17 AM CDTSpecial Weather StatementICTChase28 min
Jun 26, 12:18 AM CDTSpecial Weather StatementICTMarion27 min
Jun 26, 12:44 AM CDTSpecial Weather StatementICTButler, Elk, Greenwood31 min
Jun 26, 12:53 AM CDTSpecial Weather StatementICTHarvey37 min
Jun 26, 1:11 AM CDTSpecial Weather StatementICTHarvey34 min
Jun 26, 1:16 AM CDTSpecial Weather StatementICTAllen, Elk, Neosho, Wilson, Woodson29 min
Jun 26, 1:42 AM CDTSpecial Weather StatementICTHarvey33 min
Jun 26, 1:45 AM CDTSpecial Weather StatementICTAllen, Elk, Neosho, Wilson30 min
Jun 26, 2:12 AM CDTSpecial Weather StatementICTHarvey33 min
Jun 26, 2:14 AM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho31 min
Jun 26, 2:45 AM CDTSpecial Weather StatementICTLabette, Montgomery30 min
Jun 26, 3:59 AM CDTAreal Flood WarningICTLincoln7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.